MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via femoral artery.The 92% stenosed, 29mm x 2.75mm, concentric, de novo target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 15mm x 2.75mm nc quantum apex was used to post-dilate a 32mm x 2.5mm stent.However, during procedure, it was noticed that the balloon shaft was broken.The device was removed and the procedure was completed with a different device.No complications were reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There were numerous hypotube and shaft kinks and bends.There was contrast in the inflation lumen and balloon.There was blood in the guidewire lumen.The balloon was loosely folded.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12019131
Report Number2134265-2021-07582
Device Sequence Number3425609
Product Code LOX
UDI-Device Identifier08714729783367
UDI-Public08714729783367
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0024225934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 05/30/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR